Log in
NRAS
23,396 members27,254 posts

Depression/ Simponi(golumab)

Just a quick update. Around 3 months ago I posted about issues I had with anxiety and depression and was refered to a psychiatrist. As I could not get an appointment for 4 months I made an appointment with my GP to see if there was any way of dealing with it while I was waiting. She agreed to give me anti depressants as a short term solution but wanted me to do counselling as well. I only stayed on the antidepressants for a few days as I could not stand the side effect but I did start counselling immediatly. I have found the counselling so helpful and it has helped me come to terms with having RA and the major life changes I have had to make. I also began to socialise with family and friends again and made an action plan each week and tried to do something positive each day to get me out if the house. Sometimes meeting a friend for coffee or just linking in with family for a short visit or if I was up to it a walk. I also found relaxing to music very helpful when I felt anxiety building up. I am feeling so much better now and more in control and cant stress how much the counselling has helped.

I have been on Humira for 6 months now and it has not worked for me so I am about to start on simpioni (golumumab) . Has anyone else been on this biologic and if so how has it worked.

Thank you to all who replied to my post when I felt in such a dark place

10 Replies
oldestnewest

I can't help help you with your question about the biologics,but what i want to say is i am so proud of you for seeing your gp and asking for help and taking that help. You have also helped yourself by making effort to get out and about. Well done you my darling.xxxxx

5 likes
Reply

Thanks Sylvi

It can take some time to accept that this disease is not just going to go away. If anyone else is feeling down please talk to someone about it and take any help/ support that is offered.

5 likes
Reply

I take Golimumab Simponi and have never had any side effects from it! Good Luck.

2 likes
Reply

I have had RA for 19 yrs and have been taking Humira for 12 yrs. From my experience with Humira I can say that I had a significant change (in a good way) within 48hrs of my first injection and I have not had any side effects or problems with Humira to this day. I am fortunate that I now live in France and the Specialist I have here is brilliant. As Humira affects each person differently, I cannot say how long it should take to have an effect but I would have thought after 6 months you should have some positive improvement. If you want any further information please let me know and good luck with the Golimumab Simponi.

1 like
Reply

Thanks

I have stopped taking Humira now so heres hoping simponi works

1 like
Reply

So glad that your mood is better. I think depression can walk hand in hand with nasty long term illnesses. Personally, I'm not a great fan of psychotropic medication. I don't think they're effective, and the side effects can be grim.

Talking therapy (if you get a good therapist) is probably better than medication. Because you are dealing with the issues that are causing the depression. I think meds work for some folks but definitely not all.

Good for you :)

2 likes
Reply

Yes I only stayed on antidepressants for 4 days as side effects were so bad and I was told they would last for 3 weeks and I decided I should try therapy first and the antidepressants as a last resort

1 like
Reply

I have a question about Naltrexone and RA. Since we are speaking about depression here, does Naltrexone have a property to help increase endorphins in the brain to help with this and also help with the physical effects of RA? I thought I read this someplace, but no one ever talks about this medication for RA here. I have read about Naltrexone elsewhere for RA. My daughter has RA. I read here for her.

Reply

If you put LDN (low dose naltrexone) in the search box top right you will get previous posts on it which may be of interest to you. There are a couple of people who use it on here.

1 like
Reply

I've been on citalopram for almost 20 years. Without it my OCD escalates and I am quite literally, totally crazy! The side effects were shocking for about 6 weeks , but then my body adjusted and all was well ( apart from periods of lactating breasts which is something I can live with! Sorry if too much info;-)) So if anyone out there has to go on anti depressants, don't worry too much. The side effects go! Cognitive Behavior Therapy was also a life saver. I needed pills and talking therapy to get me through.

I have a trans pain patch and if I take that off and forget to replace it, my mood drops scarily- I've never been depressed but the effects of coming off this are severe. Makes me worry about what I'll do if I ever have to come off them. Cope I suppose!

What I really wanted to say though, is that I'm so glad you are feeling mentally better. Xx

Reply

You may also like...